MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5515-F-302
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 12/03/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding loosening involving a triathlon femoral component was reported.The event was confirmed through clinician review of provided medical records.Method & results : product evaluation and results: not performed as no product was returned for evaluation.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: there is some information available in the medical records to suggest that component malposition has played a relevant role in the failure mode of this triathlon ps arthroplasty due to fixation failure.Lack of x-ray availability at this time prevents to establish this with more certainty.Product history review: indicated all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records and x-rays by a clinical consultant indicated: there is some information available in the medical records to suggest that component malposition has played a relevant role in the failure mode of this triathlon ps arthroplasty due to fixation failure.Lack of x-ray availability at this time prevents to establish this with more certainty.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi is for right knee.It was reported through the communication of an attorney that allegedly the patient was revised due to a failed right total knee arthroplasty.Update (b)(6) 2019: medical review stated the following: right knee revision surgery was performed on (b)(6) 2018.During revision, both tibial baseplate and femoral component appeared loose and could be removed without undue bone damage.The patellar component was intact without issues and was as such retained.Conclusion of assessment: there is some information available in the medical records to suggest that component malposition has played a relevant role in the failure mode of this triathlon ps arthroplasty due to fixation failure.Lack of x-ray availability at this time prevents to establish this with more certainty.

Brand Name
TRIATHLON PS FEM COMPONENT, CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9355096
Report Number0002249697-2019-03843
Device Sequence Number2220103
Product Code MBH
UDI-Device Identifier07613327050363
UDI-Public07613327050363
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue Number5515-F-302
Device Lot NumberGXMJD
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2019
Initial Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR